MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404268
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Migration (4003)
Health Effect - Clinical Codes Erosion (1750); Incontinence (1928); No Consequences Or Impact To Patient (2199)
Date of Event 05/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
System components: reservoir, model- 72404155, lot sn- (b)(4), mfg date- 10/01/2018, exp date- 09/30/2020, gtin- (b)(4).
 
Event or Problem Description
It was reported that the patient experienced an extrusion of inflatable penile prosthesis(ipp) cylinder due to the extrusion of the cylinder by the urethral meatus.The patient could still urinate without difficulty and will be scheduled for an explanation of the prosthesis.A stable patient condition was reported.
 
Additional Manufacturer Narrative
Additional information received that the health care facility associated with the event is medihelp.System components reservoir model- 72404155 lot sn- (b)(4) mfg date- 10/01/2018 exp date- 09/30/2020 gtin- 00878953003207.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information received that the device was explanted when the complication occurred.The tip of the cylinder was visible in the meatus when the patient came to a revision appointment with urinary symptoms.The patient reported difficulties in the urinary stream.Significant voiding symptoms after removal of the urethral catheter were not reported but the patient is recovering from his inflammatory process.
 
Additional Manufacturer Narrative
Extrusion was reported.The ams700 device was visually inspected and functionally tested.There was a leak in both cylinders that was the result of sharp instrument damage consistent with explant damage.Damage incurred during the explant process would not have contributed to the failure responsible for device explant.The pump failed the 8 lb.Activation test.The pump required more than 8 lbs.Of force to activate.Review of manufacturing documentation was performed to ensure that all required in-process and final inspections and testing were completed.Review of the manufacturing records for container 22798723 found no evidence that the device failed to meet applicable product specifications prior to shipment from bsc.Ship history, labeling review and risk review not required per (b)(4) wi cis product investigation.Based on a thorough review of the reported complaint, the most probable cause for this complaint was considered known inherent risk of device.This complaint investigation conclusion code is utilized when the reported adverse event known and documented in the labeling (including both short or long term known complications or adverse reactions).While we are unable to confirm patient symptoms, the reported allegation of extrusion is a known inherent risk of the device included in our labelling.Based on the results of this investigation, no escalation is necessary.System components: reservoir: model: 72404155, lot sn: (b)(4), mfg date: 10/01/2018, exp date: 09/30/2020, gtin: (b)(4).
 
Event or Problem Description

Brand Name
AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
10700 bren road w
minnetonka MN 55343
MDR Report Key8679190
Report Number2183959-2019-63798
Device Sequence Number16629533
Product Code FHW
UDI-Device Identifier00878953003764
UDI-Public00878953003764
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/18/2020
Device Model Number72404268
Device Catalogue Number72404268
Device Lot Number1000179879
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2019
Initial Date Received by Manufacturer 05/13/2019
Supplement Date Received by Manufacturer06/28/2019
08/07/2019
09/03/2019
Initial Report FDA Received Date06/07/2019
Supplement Report FDA Received Date06/28/2019
08/08/2019
09/06/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age32 YR